T Nation

Nitro Patches


#1

Does anyone have knowledge of side effects from using a 1/4 patch on an injury to facilitate healing?

I've tried the Nitro Patch therapy on an injury and I think it helped but I used it for such a short time it's hard to tell. The patches cause me a headache and a general feeling of not being well so I quit.

I haven't found any information about serious damage they can cause. The box says they may cause headache, dizzyness, upset stomach, etc. I could put up with that for a few weeks to get over an injury but I'm paranoid they could cause some kind of serious damage.

Do any of you know anything or have personal experience?


#2

I would stay away from them if you can, think it is a very bad idea to mess with a med that heart patients use.


#3

i'm not sure when u posted this but...you can cause yourself some really serious probs. as a healthcare prof...maybe rest and the advice of a physician would be better than self medicating...just a thought.


#4

It's a prescription medication you can't get it with out the "advice of a physician". Docs don't know everything and alot of what they think is spoon fed to them by pharmaceutical company salesmen. I'm hoping to hear from someone who really knows what this stuf can do.


#5

Not a doctor, but I don't believe Nitro will do ANYTHING for an injury. By injury do you mean angina?

Check this out:
http://my.webmd.com/hw/heart_disease/tx4221.asp#tx4225

If you are having angina you gotta stop lifting until you get evaluated by a doctor.


#6

The idea is to put a quarter patch directly over a muscle injury or tendonitis to increase blood flow in the area and enhance healing. I guess heart patients use a whole patch. I'm not a heart patient.


#7

Where did you hear about this?
Sounds iffy to me.


#8

Why don't you just use a heating pad? The warmth will cause blood vessels and capillaries to relax, facilitating increased bloodflow. You can also try HEET or other topical OC-type analgesics, as they also cause an increase in bloodflow. Just don't irritate your skin with them. -Starkdog